Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 84, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 28, 2006, 9:13 PM MDT for Luna County, New Mexico. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2006, 9:13 PM MDT (03:13 UTC)
- Expired
- Aug 28, 2006, 10:15 PM MDT
- In force
- 62 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Luna County, NM
The radar
The El Paso radar (KEPZ), 90 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 3.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 629 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 2192 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 290314 FFWEPZ NMC029-290415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 913 PM MDT MON AUG 28 2006 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL LUNA COUNTY IN NEW MEXICO * UNTIL 1015 PM MDT * AT 904 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE COLUMBUS AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COLUMBUS EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF ARROYOS...HIGHWAYS...AND SURFACE STREETS. ADDITIONALLY...COUNTRY ROADS AND AREAS ALONG ARROYOS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3200 10754 3200 10780 3180 10787 3180 10750 $$ TAB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 3:26 PM MDT, 5 hours 47 minutes earlier.
Area forecast discussion, Aug 28, 3:26 PM MDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 326 PM MDT MON AUG 28 2006 .SYNOPSIS... AN APPROACHING COLD FRONT WILL HELP INCREASE OUR RAIN CHANCES AND DECEASE OUR AFTERNOON HIGH TEMPERATURES FOR THE NEXT COUPLE OF DAYS. WE WILL CONTINUE TO SEE A SLIGHT CHANCE FOR THUNDERSTORMS FOR THE REST OF THE WEEK...WITH TEMPERATURES RUNNING NEAR NORMAL. BY THE END OF THE WEEKEND ANOTHER COLD FRONT WILL MOVE ACROSS THE AREA...AGAIN COOLING OUR TEMPERATURES AND INCREASING OUR CHANCES FOR RAIN. && .DISCUSSION... QUITE A POTPOURRI OF WEATHER TO LOOK AT TODAY. WEVE GOT PRECIP...FRONTS AND MODEL DIFFERENCES. CONVECTION THIS AFTERNOON IS ALREADY UP AND GOING IN THE MOUNTAINS...WELL PROBABLY SEE SOME OF THE CONVECTION CREEP DOWN INTO THE LOWLANDS. SPEAKING OF CREEPING THERE IS ALSO A COLD FRONT CREEPING SOUTH THROUGH THE EAST PLAINS OF NEW MEXICO. THIS FRONT WILL WORK INTO THE AREA DURING THE OVERNIGHT HOURS. THE FRONT WILL COOL OUR TEMPS A FEW DEGREES AND IT MAY INCREASE OUR RAIN CHANCES. AND THAT IS WHERE WE COME TO THE MODEL DIFFERENCES. THE NGM AND TO A LESSER EXTENT THE WRF BRING THE MOISTURE PLUME THAT CURRENTLY SITS JUST TO OUR SOUTHEAST...BACK OVER US. IF THE NGM IS TO BE BELIEVED WE ARE GOING TO SEE ANOTHER WIDE SPREAD HEAVY RAIN EVENT FOR EL PASO...BUT FOR NOW ILL LEAN TOWARD THE NAM AND GFS SOLUTION WHICH DOES INCREASE OUR POPS...BUT DOESNT BRING IN WIDE SPREAD HEAVY PRECIP FOR TUESDAY OR WEDNESDAY. FOR NOW ILL GO WITH THE MIDDLE GROUND AND KEEP THE SCATTERED POPS FOR TUESDAY AND WEDNESDAY AND LEAVE IT AT THAT. THE MIDDLE RANGE MODELS ALSO DIFFER WITH THE GFS KEEPING THE MOISTURE PLUME WELL TO OUR SOUTH WHILE THE DGEX KEEPS SOME MOISTURE IN THE AREA. I WILL TREND THE POPS TOWARD THE DRIER SCENARIO...BUT NOT AS DRY AS THE GFS IS INDICATING. FINALLY A SECOND COLD FRONT WILL PUSH INTO THE AREA ON SUNDAY. THIS FRONT LOOKS STRONGER AND COOLER THAN TONIGHTS FRONT. SO IVE DROPPED THE HIGHS ON SUNDAY AND WE COULD SEE SOME INCREASED CHANCES FOR RAIN THEN. TEMPERATURES TOMORROW AND WEDNESDAY WILL BE A FEW DEGREES BELOW NORMAL BEHIND THE FIRST FRONT. TEMPERATURES WILL STRUGGLE BACK TOWARD NORMAL FOR THE END OF THE WEEK INTO THE FIRST PART OF THIS WEEKEND. THEN WILL SEE ANOTHER NOSE DIVE IN OUR HIGHS FOR NEXT SUNDAY AS THE NEXT FRONT MOVES THROUGH. && .AVIATION...VALID 00Z/29-00Z/30 GENERALLY VFR CONDITIONS EXCEPT FOR MVFR TO IFR CONDITIONS IN WIDELY SCATTERED THUNDERSTORM ACTIVELY. ACTIVITY MORE NUMEROUS EAST OF THE RIO GRANDE. LOCAL AREAS MVFR IN CIGS AND VSBY EAST OF THE RIO GRANDE ON EAST FACING SLOPES AFTER MIDNIGHT INTO TUESDAY.LATEST TAF AND TWB PRODUCTS FOR UPDATED DETAILS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 67 85 65 87 66 / 30 50 40 20 20 SIERRA BLANCA TX 62 78 61 82 60 / 40 50 40 20 20 LAS CRUCES 65 86 64 86 65 / 20 40 40 20 20 ALAMOGORDO 62 88 61 88 61 / 20 40 30 20 20 CLOUDCROFT 46 64 43 65 44 / 20 50 40 20 20 TRUTH OR CONSEQUENCES 62 86 61 85 62 / 10 40 30 20 20 SILVER CITY 59 82 56 82 57 / 10 40 30 20 20 DEMING 63 87 62 86 63 / 10 40 30 20 20 LORDSBURG 64 88 63 85 63 / 10 40 30 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... 15
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.